Flash Flood, Belmont
- When
- August 9, 7:25 PM EST to 8:30 PM EST
- Where
- Belmont County, Florence
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
Several roads closed by flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 9, 3:26 PM EST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 426 PM EDT SAT AUG 9 2003 UPDATED TO EXPAND FLOOD WATCH TO FURTHER NORTH. ACTIVITY IS FIRING UP TO THE NORTH OF KPIT AND THAT AREA RECEIVED HEAVY RAIN AND FLOODING YESTERDAY. PIT 66 78 66 79 / 50 40 30 40 HLG 64 78 62 79 / 50 40 30 40 MGW 65 80 64 80 / 50 40 30 40 ZZV 66 79 65 78 / 30 30 30 40 PHD 66 79 66 78 / 30 30 30 40 FKL 63 76 61 78 / 50 40 30 40 DUJ 62 76 63 78 / 50 40 30 40 LBE 64 78 64 79 / 50 40 30 40 BTP 64 76 64 78 / 50 40 30 40 IDI 62 76 63 78 / 50 40 30 40 ODM 61 75 61 77 / 60 40 30 30 .PBZ... MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...NONE. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. TYBURSKI
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-090900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 452 AM EDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE AREA TODAY. THESE STORMS COULD PRODUCE VERY HEAVY RAIN AND WILL BE SLOW MOVING. THIS WILL CONTINUE TO PROVIDE THE THREAT FOR FLASH FLOODING ON AREA STREAMS. .DAYS TWO THROUGH SEVEN... MORE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED INTO THE BEGINNING OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
OHZ068-092315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 613 PM EDT SAT AUG 9 2003 ...THUNDERSTORMS DUMPING HEAVY RAIN OVER THE AREA... AT 6:10 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS OVER NOBLE COUNTY. THESE STORMS ARE MOVING VERY SLOWLY TO THE WEST AND MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF ONE INCH BETWEEN 6:10 PM AND 7:00 PM. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SARAHSVILLE...CALDWELL...AND BELLE VALLEY. DRIVING MAY BE DIFFICULT ALONG INTERSTATE 77 IN NOBLE COUNTY DUE TO PONDING OF WATER AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
OHZ040-049-050-092315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 624 PM EDT SAT AUG 9 2003 ...THUNDERSTORMS DUMPING HEAVY RAIN OVER THE AREA... AT 6:23 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING OVER JEFFERSON...CARROLL...AND HARRISON COUNTIES IN OHIO. THESE STORMS ARE MOVING VERY SLOWLY TO THE WEST AT 5 MPH AND MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF ONE INCH BETWEEN 6:30 PM AND 7:20 PM. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SMITHFIELD...HOPEDALE...AND HARLEM SPRINGS. DRIVING MAY BE DIFFICULT ALONG ROUTE 22 DUE TO PONDING OF WATER AND REDUCED VISIBILITY. THERE WILL ALSO BE DANGEROUS LIGHTNING SO IF YOU ARE OUTSIDE...PLEASE GO INSIDE AS SOON AS POSSIBLE. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
703 PM EDT SAT AUG 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM CHERRY HILL PA FLASH FLOODS
08/09/03 INDIANA NUMEROUS ROADS FLOODED AND
CLOSED. REPORTED BY
EMERGENCY MANAGEMENT
0650 PM 4 NW HANOVERTON OH FLASH FLOODS
08/09/03 COLUMBIANA ROADS FLOODED IN WEST PART
OF TOWNSHIP. ROCHESTER AND
COUNTY HOME ROAD FLOODED.
REPORTED BY EMERGENCY
MANAGEMENT
0615 PM FRANKLIN PA FLASH FLOODS
08/09/03 VENANGO NUMEROUS SECONDARY ROADS
FLOODED COUNTY
WIDE...ESPECIALLY RTE 8 AND
2 MILE RUN NORTH OF
FRANKLIN. REPORTED BY
EMERGENCY MANAGEMENT
0543 PM NEW CASTLE PA FLASH FLOODS
08/09/03 LAWRENCE BIG RUN IN SLIPPERY ROCK
TWP. OUT OF BANKS. FLOODING
ON RT 388 AND RT 65 NEAR
NEW CASTLE. REPORTED BY
EMERGENCY MANAGEMENTOHZ059-100000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 706 PM EDT SAT AUG 9 2003 ...THUNDERSTORMS DUMPING HEAVY RAIN OVER THE AREA... AT 7:05 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER NORTH CENTRAL BELMONT COUNTY. THESE STORMS ARE MOVING SLOWLY TO THE SOUTHWEST AT 5 MPH AND MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF ONE INCH BETWEEN 7:10 PM AND 8:00 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE ST. CLAIRSVILLE...BETHESDA...AND BARKCAMP STATE PARK NEAR BELMONT LAKE. DRIVING MAY BE DIFFICULT ALONG INTERSTATE 70 AND ROUTE 40 DUE TO PONDING OF WATER AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PAZ020-029-WVZ001-100115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 816 PM EDT SAT AUG 9 2003 ...THUNDERSTORMS DUMPING HEAVY RAIN OVER THE AREA... AT 8:15 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER NORTHWESTERN WASHINGTON AND SOUTHWESTERN BEAVER COUNTIES IN PENNSYLVANIA...AND HANCOCK COUNTY IN OHIO. THESE STORMS ARE NEARLY STATIONARY AND MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF ONE INCH BETWEEN 8:20 PM AND 9:00 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE CHESTER...BAVINGTON...AND RACCOON CREEK STATE PARK. DRIVING MAY BE DIFFICULT ALONG ROUTE 30 AND ROUTE 68 DUE TO PONDING OF WATER AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
824 PM EDT SAT AUG 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM CADIZ OH FLASH FLOODS
08/09/03 HARRISON FLOODING ON COUNTY ROADS
12 AND 4 IN NEAR CADIZ.
REPORTED BY LAW ENFORCEMENTThe Pittsburgh radar (KPBZ), 87 km away, was scanning. The volume nearest the first event began at 00:23 UTC.
1 flash flood. Local standard time, as filed.
Several roads closed by flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334780.